Toddler lingering vomiting?

(February 23, 2010)

Toddlers are susceptible to a lot of things and these can bring on vomiting bouts that can last for a long time. Some of these include teething or an aversion to certain types of medication. Toddler Vomiting can even accompany other illnesses and can last for a long time.

Normally a toddler starts teething anywhere from 3 months to 3 years. Teething is the process whereby new teeth start forming and the edges start to penetrate the gums. This can cause the child a lot of pain and distress. Normally the child will start to chew on various objects or its own fingers or toes to ease the pain. The child will cry a lot and be restless even while sleeping. At times as more saliva collects in the child’s mouth it may cause the child to gag and throw up. Even the act of putting various things into their own mouth may not be hygienic and the child may end up with a tummy bug which then causes vomiting, diarrhea, fever and body ache. Hence to soothe the teething aches and distress some of the remedies include giving the child more breast milk or formula milk. Breast milk also helps to calm the child and helps the child build up its immunity. The parent can also try giving the child crackers or dry biscuits of any kind to chew on. This will also help the child by not irritating the stomach. Teething pain can be reduced by applying a cold compress to the gums or massaging the gums.

At times when a child is ill, most foods that they consume might result in the child feeling bilious and may make them throw up or get diarrhea. At these times, it is important to find out what is the illness the child might be suffering from and tackle that condition directly. The child should be given plenty of fluids by way of water, breast milk or juice to prevent dehydration occurring due to vomiting. A salt and sugar solution can also be given to replace lost electrolytes.

If a child is allergic to certain types of medication then even that may result in the child vomiting. Hence if intolerance to a medicine is there, it is vital to know and to then stop dosing the toddler. If the child is forcefully given the medicine it can result in various side effects like diarrhea, vomiting, break out of rash or fever. If the child is suffering from an excessive separation anxiety disorder then even this can result in the child vomiting or getting diarrhea.

Submitted by P T on February 23, 2010 at 10:31

ADVERTISEMENT
ADVERTISEMENT
Sitemap
Copyright © 2020 Mac Millan Interactive Communications, LLC Terms and Conditions for Usage of this Site
www.pregnancy-baby-care.com does not provide medical advice, diagnosis or treatment.
See additional information.